Florida, 2007

Wildfire and Hail in Florida, July 21, 2007

July 21, 2007 · NWS JAX · 19 events in 8 counties and zones

An un-seasonal amplified upper level trough and attendant surface front moved into the forecast area during the afternoon and evening hours. Strong differential positive vorticity advection, high surface based instability, large CAPE in the hail growth zone and low level forcing spawned widespread severe storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
19

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

An un-seasonal amplified upper level trough and attendant surface front moved into the forecast area during the afternoon and evening hours. Strong differential positive vorticity advection, high surface based instability, large CAPE in the hail growth zone and low level forcing spawned widespread severe storms. Aloft cool 500 mb around -10 degrees Celsius were noted and mid level dry air moved over the area, and both factors increased downdraft strength in storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 21, 1:48 PM EST, 1 hour 32 minutes earlier.

Area forecast discussion, Jul 21, 1:48 PM EST, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
248 PM EDT SAT JUL 21 2007

...SEVERE TSTM WATCH FOR THE SOUTHERN PORTION OF THE AREA THROUGH
9 PM EDT...

.DISCUSSION...SO FAR SO GOOD...WE HAVE A BIT OF CONVECTION FIRING
UP ON AN OLD BOUNDARY IN CHARLTON COUNTY GEORGIA BUT OTHERWISE WE
REMAIN CONVECTION FREE. THAT IS LIKELY TO CHANGE SOON AS MARION
COUNTY HAS CLEARED OUT MUCH EARLIER THAN ELSEWHERE AND WE HAVE
GOOD CAPE IN THE LOW LEVELS AND COLD AIR ALOFT. THIS SHOULD
PRODUCE A GOOD LAPSE RATE OVER THE COUNTY WITH THE MOST PRONOUNCED
BOUNDARY BEING THE PRETTY SHARP BOUNDARY BETWEEN THE CLOUD COVERAGE
AND THE CLEAR SKIES OVER THE NORTHERN PORTION OF THE COUNTY. BET
THERE WILL BE ENOUGH TEMP CONTRASTS FOR CONVECTION TO FIRE THERE
FIRST THIS AFTERNOON. HOPEFULLY ALL OF THE SEVERE STUFF STAYS
SOUTH OF THE FORECAST AREA BUT IF I HAD TO BET ID PLACE MY MONEY
ON SOMETHING HAPPENING IN MARION COUNTY.

LOOKING AT THE SYNOPTIC SITUATION I HAVE TO ASK...IS THIS JULY?
AS ALMOST LOOKS MORE LIKE A WINTER TIME TYPE PATTERN THAN MID
SUMMER WITH A CLOSED UPPER LEVEL LOW OVER THE APPALACHIANS AND AN
OLD FRONTAL BOUNDARY DRAPED ACROSS NORTH FLORIDA. THE FRONT WILL
REMAIN ACROSS THE AREA FOR THE NEXT SEVERAL DAYS WITH COLD AIR
ALOFT. SO EXPECT THE BEST CHANCE OF RAIN AND CONVECTION TO BE
ACROSS THE FLORIDA PORTION THROUGH MONDAY WHERE THE GREATEST LIFT
AND MOISTURE WILL BE CONCENTRATED. AS A RIDGE OVER THE MID-
ATLANTIC STATES SHIFTS EAST THE RETURN FLOW WILL BRING INCREASING
MOISTURE OUT OF THE GULF AND A RETURN TO NORMAL DIURNAL CONVECTION
ACROSS THE ENTIRE AREA FOR NEXT WEEK.

IN THE EXTENDED THE UPPER LEVEL LOW SLOWLY RETROGRADES AND DECAYS
OVER THE MID WEST WITH THE MID-ATLANTIC RIDGE RE-ESTABLISHING ITS
SELF ACROSS THE REGION INTO NEXT WEEKEND.

&&

.AVIATION...VFR CONDS CONTINUE EXCEPT IN AREAS NEAR STORMS. AS
WINDS SHIFT NE-E... OCCASIONAL MVFR CONDS WILL BE POSSIBLE EARLY
SUNDAY MORNING FOR TAF SITES NEAR COAST.

&&

.MARINE...NO HEADLINES. AS TROUGH SETTLES SOUTH OF THE AREA WINDS
WILL SHIFT TO ONSHORE SUNDAY AND MONDAY. THEN A RIDGE WILL BUILD
OVER THE WRN ATLANTIC SETTING UP SLY FLOW FOR REMAINDER OF NEXT
WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  69  90  66  91 /  30  40  10  20
SSI  74  85  71  85 /  40  50  10  20
JAX  71  87  68  87 /  50  60  20  30
SGJ  74  82  72  84 /  60  70  20  40
GNV  71  87  69  87 /  50  70  30  40
OCF  72  87  69  87 /  50  70  30  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

SANDRIK/TRABERT
Hazardous weather outlook, Jul 21, 10:22 AM EST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1122 AM EDT SAT JUL 21 2007

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-212200-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1122 AM EDT SAT JUL 21 2007

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

THIS AFTERNOON AND TONIGHT...

...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE SOUTHERN
COUNTIES UNTIL 9 PM EDT...

A COLD FRONT WILL SAG TO NEAR THE FLORIDA-GEORGIA LINE TODAY.
THIS FEATURE IN COMBINATION WITH AN UPPER LEVEL DISTURBANCE WILL LEAD
TO SCATTERED TO NUMEROUS THUNDERSTORMS ACROSS NORTHEAST FLORIDA AND
EXTREME SOUTHEAST GEORGIA. ISOLATED SEVERE STORMS WILL BE POSSIBLE
THIS AFTERNOON AND EVENING...IN AND NEAR THE WATCH AREA. LARGE HAIL
UP TO ONE AND ONE HALF INCH IN DIAMETER AND DAMAGING WINDS WILL BE
THE PRIMARY CONCERNS WITH THESE STORMS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED EACH DAY
WITH STRONG TO SEVERE THUNDERSTORMS POSSIBLE SUNDAY AFTERNOON AND
EVENING.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ACTIVATION IS REQUESTED ACROSS NORTH FLORIDA FOR THIS
AFTERNOON AND THIS EVENING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

SANDRIK

In the hours before

Special weather statement, Jul 21, 2:08 PM EST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
308 PM EDT SAT JUL 21 2007

GAZ150-164-212000-
CHARLTON-WARE-
308 PM EDT SAT JUL 21 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CHARLTON AND WARE
COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 400 PM EDT...

AT 308 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 13 MILES NORTHWEST OF ST. GEORGE...OR 15
MILES SOUTHEAST OF STEVEN FOSTER STATE PARK...MOVING EAST AT 15 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ST. GEORGE
THROUGH 400 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HURLBUT
Special weather statement, Jul 21, 2:27 PM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
327 PM EDT SAT JUL 21 2007

FLZ024-GAZ164-212015-
CHARLTON-NASSAU-
327 PM EDT SAT JUL 21 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CENTRAL CHARLTON
AND NORTHWEST NASSAU COUNTIES FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...

AT 327 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES WEST OF HILLIARD...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND HILLIARD THROUGH 415 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jul 21, 2:42 PM EST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
342 PM EDT SAT JUL 21 2007

FLZ040-212045-
MARION-
342 PM EDT SAT JUL 21 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME
SOUTHWESTERN MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND
EXCESSIVE LIGHTNING VALID UNTIL 445 PM EDT...

AT 342 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES EAST OF DUNNELLON...OR 7 MILES
SOUTH OF RAINBOW LAKES ESTATES...MOVING EAST BETWEEN 5 AND 10 MPH.
THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND RAINBOW LAKES
ESTATES AND DUNNELLON THROUGH 445 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR
FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jul 21, 2:47 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
347 PM EDT SAT JUL 21 2007

FLZ023-212045-
BAKER-
347 PM EDT SAT JUL 21 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN BAKER
COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID
UNTIL 445 PM EDT...

AT 347 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTH OF TAYLOR...OR 21 MILES
SOUTHEAST OF FARGO...MOVING SLOWLY EAST 5 TO 10 MPH. THIS STRONG
THUNDERSTORM WILL ALSO AFFECT AREAS AROUND TAYLOR THROUGH 445 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jul 21, 2:53 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 PM EDT SAT JUL 21 2007

FLZ040-212100-
MARION-
353 PM EDT SAT JUL 21 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR EXTREME EASTERN
MARION COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 500 PM EDT...

AT 353 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 3 MILES EAST OF JUNIPER SPRINGS...MOVING
SOUTHEAST AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS
AROUND JUNIPER SPRINGS THROUGH 500 PM EDT. HAIL UP TO ONE HALF INCH
IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ZAPPE
Special weather statement, Jul 21, 3:16 PM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
416 PM EDT SAT JUL 21 2007

FLZ025-212100-
DUVAL-
416 PM EDT SAT JUL 21 2007

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR
STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 500 PM
EDT...

AT 416 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 12 MILES WEST OF JACKSONVILLE INTERNATIONAL
AIRPORT...OR 8 MILES SOUTHWEST OF CALLAHAN...MOVING EAST AT 20 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND JACKSONVILLE
INTERNATIONAL AIRPORT...OCEANWAY...DOWNTOWN JACKSONVILLE...
TALLYRAND...FORT CAROLINE AND ARLINGTON THROUGH 500 PM EDT. HAIL UP
TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE
REQUIRED.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

HURLBUT

The radar

The Jacksonville radar (KJAX), 26 km away, was scanning. The volume nearest the first event began at 20:22 UTC.

Open the radar archive at this moment

Event by event

13 thunderstorm wind, 3 hail, 1 wildfire, 1 funnel cloud, 1 heavy rain. Local standard time, as filed.

Thunderstorm Wind, Nassau

When
July 21, 3:20 PM EST
Where
Nassau County, 0.6 mi W of Bryceville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
30.380, -81.940

Large tree limbs and power lines were blown down along Highway 301 and Motts Road for 3-4 miles. Power outages were also reported.

Thunderstorm Wind, Nassau

When
July 21, 3:33 PM EST
Where
Nassau County, 0.6 mi W of Bryceville
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.380, -81.940

Trees and power lines were blown down along Highway 301 near Bryceville.

Thunderstorm Wind, Marion

When
July 21, 3:40 PM EST
Where
Marion County, 2.42 mi E of Summerfield
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.020, -81.990

Trees and power lines were blown down over the road at the intersection of Southeast 107 Court and Southeast 132nd Place in Lake Weir. Trees and power lines were also blown down at 11890 Southeast Sunset Harbor Road in Lake Weir.

Hail, Marion

When
July 21, 4:00 PM EST
Where
Marion County, Moss Bluff
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.080, -81.880

Dime and quarter size hail was reported in Moss Bluff.

Thunderstorm Wind, Duval

When
July 21, 4:00 PM EST
Where
Duval County, 0.91 mi SW of Marietta
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.310, -81.790

Trees and power lines were blown down near Attleboro Road, about 2 miles west of the Normandy area.

Thunderstorm Wind, Duval

When
July 21, 4:20 PM EST
Where
Duval County, Dinsmore
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
30.430, -81.770

Trees and power lines were blown down near New Kings Road and Edgewood, both on the northwest side of Jacksonville.

Thunderstorm Wind, Clay

When
July 21, 4:30 PM EST to 4:50 PM EST
Where
Clay County, Orange Park to 0.69 mi S of Green Cove Spgs
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
30.170, -81.700

A downburst occurred over Orange Park and Fleming Island around 530 pm local time. At 530 pm, a former NWS employee in Orange Park reported a wall cloud with strong rotation. The cloud snapped tree tops in the neighborhood. A roof was also blown off a home on Arbor Circle Drive. By 532 pm, numerous trees were down in Doctors Inlet and Fleming Island. Trees were blown down across the CSX railroad tracks in Doctors Inlet and a gas station also suffered tree damage. At 540 pm, winds were gusting around 50 mph and pea size hail was reported on Fleming Island. Wind gusts snapped a pine tree which fell and damaged a screened room in Eagle Harbor. By 545 pm, widespread tree damage occurred on the southern tier of Fleming Island, south of Hibernia and north of Black Creek. Tree tops were snapped and blown off in Fleming Island Plantation, and some were blocking roads in the subdivision. Minor damage occurred to a mobile home on Floyd Street and a cabinet shop off of Ebb Tide Road and U.S. Highway 17 had roof damage. A portion of the baseball backstop at St. Johns Country Day School on Doctors Lake Drive was bent and several large trees on campus were snapped or uprooted.

Hail, Clay

When
July 21, 4:45 PM EST to 4:50 PM EST
Where
Clay County, 2.08 mi N of Hibernia to 0.69 mi S of Green Cove Spgs
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
30.100, -81.700

A spotter reported penny size hail on Fleming Island around 545 pm local time. By 550 pm, quarter size hail was occurring over Highway 17 in Green Cove Springs. Thunderstorm winds also downed trees and caused roof damage in Green Cove around this time.

Thunderstorm Wind, Clay

When
July 21, 5:02 PM EST
Where
Clay County, 0.69 mi S of Green Cove Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
29.990, -81.680

A roof was blown off of a home in Green Cove Springs.

Thunderstorm Wind, St. Johns

When
July 21, 5:15 PM EST
Where
St. Johns County, 3.51 mi N of Elwood
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
30.050, -81.560

Trees and large tree limbs were blown down about 5 miles southeast of Fruit Cove.

Thunderstorm Wind, Putnam

When
July 21, 5:30 PM EST
Where
Putnam County, 1.83 mi SW of Federal Pt
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.710, -81.540

Large tree limbs were blown down near Hastings. Tree limb diameters were 8-10 inches.

Thunderstorm Wind, Alachua

When
July 21, 5:40 PM EST
Where
Alachua County, 1.8 mi W of Orange Hgts
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
29.720, -82.160

A spotter reported 4-5 large oak trees were blown across State Road 26, about 1 mile west of Orange Heights.

Thunderstorm Wind, Hamilton

When
July 21, 6:00 PM EST
Where
Hamilton County, 0.91 mi NW of White Spgs
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
30.340, -82.760

Trees were blown down in White Springs.

Thunderstorm Wind, Putnam

When
July 21, 6:30 PM EST
Where
Putnam County, 0.6 mi W of Bostwick
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.770, -81.640

Power lines were blown down in Bostwick.

Thunderstorm Wind, St. Johns

When
July 21, 6:30 PM EST
Where
St. Johns County, Elkton to 0.92 mi SE of Hastings
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
29.780, -81.430

Numerous trees were blown down in Elkton. Power lines were blown down near Hastings.

Wildfire, St. Johns

When
July 21, 6:30 PM EST
Where
St. Johns forecast zone
Reported by
Law Enforcement

A lightning strike caused a temporary brush fire about 5 miles north of St. Augustine Airport.

Funnel Cloud, Duval

When
July 21, 7:02 PM EST to 7:11 PM EST
Where
Duval County, 7.7 mi N of Ft George Is
Reported by
Fire Department/Rescue
Coordinates
30.510, -81.450

Several reports of a funnel cloud were received between 802-811 pm local time. The cloud formed over the south end of Amelia Island over Nassau Sound. One report said that it touched down as a waterspout; another report said that the cloud lifted back up into the parent cloud.

Hail, Marion

When
July 21, 9:00 PM EST
Where
Marion County, Moss Bluff
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
29.080, -81.880

Dime to quarter size hail was reported in Moss Bluff.

Heavy Rain, Duval

When
July 21, 10:37 PM EST
Where
Duval County, 1.38 mi ESE of Marietta
Reported by
Trained Spotter
Coordinates
30.310, -81.760

A spotter in the Normandy area measured 2.81 inches of rainfall in the afternoon and evening.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.
Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2007Every state in 2007This day in weather historyWarnings in Florida, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 44929, 44930, 44931, 44926, 44933, 44935, 44942, 44927, 44945, 44947, 44949, 44950, 44951, 44952, 44953, 45382, 44924, 44954, 44928.